Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

On the embeddability and nonembeddability of certain parallelizable manifolds


Authors: W. C. Hsiang and R. H. Szczarba
Journal: Bull. Amer. Math. Soc. 69 (1963), 534-536
DOI: https://doi.org/10.1090/S0002-9904-1963-10987-8
MathSciNet review: 0153024
Full-text PDF Free Access

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. J. F. Adams, Vector fields on spheres, Ann. of Math. (2) 75 (1962), 603-632. MR 139178
  • 2. B. Eckmann, Gruppen theoretischer Beweis des Satzes von Hurwitz-Radon über die Komposition quadratischer Formen, Comment. Math. Helv. 15 (1942), 358-366.
  • 3. W. Hantzsche, Einlagerungen von Mannigfaltigkeiten in euklidische Räume, Math. Z. 43 (1938), 38-55. MR 1545714
  • 4. M. W. Hirsch, Immersions of manifolds, Trans. Amer. Math. Soc. 93 (1959), 242-276. MR 119214
  • 5. I. M. James and J. H. C. Whitehead, The homotopy theory of sphere bundles over spheres. I, Proc. London Math. Soc. (3) 4 (1954), 196-218. MR 61838
  • 6. M. Kervaire, Courbure intégral généralisée et homotopie, Math. Ann. 131 (1956), 219-252. MR 86302
  • 7. M. Kervaire, An interpretation of G. Whitehead's generalization of H. Hopf's invariant, Ann. of Math. (2) 69 (1959), 345-364. MR 102809
  • 8. W. S. Massey, On the cohomology ring of a sphere bundle, J. Math. Mech. 7 (1958), 265-290. MR 93763
  • 9. W. S. Massey, On the normal bundle of a sphere embedded in Euclidean space, Proc. Amer. Math. Soc. 10 (1959), 959-964. MR 109351
  • 10. J. Milnor and E. Spanier, Two remarks on fiber homotopy type, Pacific J. Math. 10 (1960), 585-590. MR 117750
  • 11. B. J. Sanderson, Immersions and embeddings of projective spaces (to appear). MR 165532
  • 12. W. Sutherland, A note on the parallelizability of sphere bundles over spheres (to appear). MR 175142


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1963-10987-8

American Mathematical Society